Alert archive / Maine / Coastal Flood Statements in 2019
Coastal Flood Statement 21, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Dec 2, 2019, 8:41 AM EST for York County, Maine; Rockingham County, New Hampshire. It took effect at Dec 2, 2019, 2:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2019, 8:41 AM EST (13:41 UTC)
- In effect from
- Dec 2, 2019, 2:00 PM EST
- Expired
- Dec 2, 2019, 5:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WHUS41 KGYX 021341
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
841 AM EST Mon Dec 2 2019
...Some Splash Over and minor Beach Erosion Possible this
Afternoon...
.Building seas and a strong onshore flow will produce a surge of
up to 2 ft south of Casco Bay this afternoon. This may result in
some minor beach erosion and splash over near the time of the 3 PM
high tide this afternoon.
MEZ023-NHZ014-022200-
/O.NEW.KGYX.CF.S.0021.191202T1900Z-191202T2200Z/
Coastal York-Coastal Rockingham-
841 AM EST Mon Dec 2 2019
...Some Splash Over and minor Beach Erosion Possible this
Afternoon...
* TIMING...From 2 PM to 5 PM EST this afternoon.
* Impacts...Minor beach erosion and splash over,
* Location...Coastal York County in Maine and southward to
include New Hampshire Seacoast.
&&
Time of high total tides are approximate to the nearest hour.
FORT POINT NH
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 12.5 FT, MAJOR 13.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
02/03 PM 10.3 0.8 1.6 9.0 NONE
03/04 AM 9.7 0.2 1.7 10.0 NONE
03/04 PM 9.2 -0.3 0.8 7.0 NONE
04/05 AM 8.7 -0.8 0.7 3.0 NONE
04/05 PM 8.9 -0.6 0.6 2.0 NONE
HAMPTON HARBOR NH
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
02/03 PM 10.1 0.6 1.7 10.0 NONE
03/04 AM 9.4 -0.1 1.8 10.0 NONE
03/04 PM 8.8 -0.7 0.8 7.0 NONE
04/05 AM 8.2 -1.3 0.6 3.0 NONE
04/05 PM 8.3 -1.2 0.6 2.0 NONE
&&
$$
ESWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Dec 2, 6:47 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 2, 6:47 AM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Gray ME
647 AM EST Mon Dec 2 2019
.SYNOPSIS...
A broad area of low pressure centered south of New England will
gradually drift into the Gulf of Maine and strengthen overnight
tonight and during the day on Tuesday. A broad trough will
persist through the end of the week across the Northeast. A
frontal boundary will cross the region Friday. A large ridge of
high pressure will build across the Eastern US late Friday and
persist through the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
645 AM...A few SHSN /SHRA offshore/, developing in SW ME and
into adjacent NH, as the low level jet increases a bit and
tries to push some warmer in aloft. These will continue thru
about mid-morning, but shouldn;t cause much appreciable accum.
Otherwise intermittent light snow and SHSN continue across the
srn half of NH and the ME coast today, with another round of
more significant accums moving tonight.
Previously...We will see a lull in the snow in the south, and
just some light intermittent snow or snow showers across the
rest of the CWA today. This is thanks to first sfc low weakening
as forcing weakens in briefly flattening flow aloft, but there
is enuf to pull a piece of the low S of New England east while
the rest of it sort of sits S of long island and waits for 500
MB closed low aloft to deepen and move in from the west. It will
be later today that this low starts to get going. Some steadier
accum snow could move back into srn in time for the evening
commute, but will likely hold off across the rest of the CWA
until this evening. Temps should rise a little bit today, given
the lack of any steady precip, but highs will generally in the
mid 20s to low 30s. Will also gusty N-NE winds increase this
morning, gusting to 35 mph along the coast, which will likely
produce some blowing snow in the south where they had signif
accums.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Models still not in complete agreement on how quickly that sfc
low develops and ultimately its track across the Gulf of ME. It
should intensify quite a bit as it pull back to the NW and gets
captured by the 500 MB late tonight into Tue. This should allow
some steadier snow to move in from the S this evening, and work
its way into all but the far nrn and wrn zones overnight. By
late tonight and into Tuesday morng should see deformation band
forming just offshore and backing to the N and W into coastal
ME and eventually areas inland from the coast /think roughly
KLEW- KWVL/. It's in this band that we could see 1-2" snowfall
rates from around daybreak Tuesday through the morning, and thus
the issuance of warnings for these areas. Again, models do
differ a little and that band nay shift a little west or east
from the current forecast. However, both the Canadian and
European models are onboard with a shift to the east /as is the
GFS/, so leaned in that direction. The snow should shift out to
the east during the afternoon, and the expect it wind down
before sunset across most of the area. As winds shift to the NNW
late in the day, will likely see highs reached then, generally
in the upper 20s to low-mid 30s on the immediate coast.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
We remain in an active pattern through the end of the week. The
closed H5 low that brought us snow for the start of the week will
move east allowing for a quick succession of short waves
through the weekend.
By Tuesday night the storm will finally begin to move east. Some
northwesterly flow will remain with colder air aloft allowing
temperatures to drop to the teens. Very weak high pressure tries
to move in at the surface into early Wednesday morning, but
that will be quickly overwhelmed by another short wave dropping
down from northern Ontario.
During the day Wednesday the combination of the short wave
impulse aloft and colder air as the long wave trough moves over
will result in upslope snow shower extending through the
mountains with light accumulations. Froud number remains less
than one, indicating blocked flow and showers that will likely
remain upslope of the mountain axis.
Showers will persist through Wednesday night and into Thursday
morning as temperatures aloft continue to fall as the core of
the h5 low moves overheard. While the temperatures will drop to
near -9C at 850mb it will do so fairly gradually so no
snow squalls are expected as this front moves into the region.
Thursday night the trough finally moves off to the east allowing
the upslope snow showers to end in the northern mountains.
A weak short wave will cross the region later Friday and into
Saturday, ushering in a fresh batch of cold air for the weekend.
Ridging will build across the eastern US late in the weekend and
early next week, with a system early next looking more likely to cut
into the Great Lakes, bringing moderating temperatures and an
increased chance of rain.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Short Term...Will likely see MVFR persist thru today in SHSN,
although some periods of VFR may be possible. Expect KAUG and
KHIE to spend much of the day with VFR. Should see all of the
terminals except KLEB/KHIE drop to IFR or lower tonight, and
stay there through Tue morning. Some improvement to MVFR at
least possible during Tue afternoon.
Long Term...Northwesterly flow will allow for a prolonged period
of MVFR and upslope snow showers in the moutnains. This will
being on Tuesday night and continue through to Thursday night
before finally allowing VFR to return. Elsewhere expect largely
VFR conditions with the light NWly flow.
&&
.MARINE...
Short Term...Forecast remains unchanged withs strong gales
outside the bays expected today into tonight, then gradually
diminish on Tuesday. Seas could reach to around 15 feet later
today and tonight offshore.
Long Term...Northwesterly flow in the wake of the departing low
pressure will keep seas above Small craft through the middle of
the week. After a quick break another round of cold advection
will again result in increasing winds and seas to start the
weekend.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 7 PM this evening to 5 PM EST
Tuesday for MEZ014-019>022-024>028.
Winter Storm Warning until 7 AM EST Tuesday for MEZ018-023.
Winter Weather Advisory from 7 PM this evening to 5 PM EST
Tuesday for MEZ009-012-013.
NH...Winter Weather Advisory until 7 AM EST Tuesday for NHZ003>006-
009.
Winter Storm Warning until 7 AM EST Tuesday for NHZ007-008-
010>015.
MARINE...Small Craft Advisory until 6 PM EST Tuesday for ANZ153.
Gale Warning until noon EST Tuesday for ANZ150>152-154.
&&
SYNOPSIS...
NEAR TERM...Cempa
SHORT TERM...
LONG TERM...Clair/Curtis
AVIATION...
MARINE...Hazardous weather outlook, Dec 2, 8:16 AM EST, 25 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 816 AM EST Mon Dec 2 2019 MEZ018-NHZ007-008-010>013-015-031330- Interior York-Sullivan-Merrimack-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 816 AM EST Mon Dec 2 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ014-019>022-024>028-031330- Southern Somerset-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo- 816 AM EST Mon Dec 2 2019 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST TUESDAY... This Hazardous Weather Outlook is for Maine, south central Maine and southwest Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ009-012-013-031330- Central Somerset-Southern Oxford-Southern Franklin- 816 AM EST Mon Dec 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST TUESDAY... This Hazardous Weather Outlook is for west central Maine and western Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NHZ003>006-009-031330- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Belknap- 816 AM EST Mon Dec 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for central New Hampshire and northern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007-008-NHZ001-002-031330- Northern Oxford-Northern Franklin-Northern Coos-Southern Coos- 816 AM EST Mon Dec 2 2019 This Hazardous Weather Outlook is for western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. A coastal storm is expected to bring accumulating snow to the region into the day on Tuesday. The heaviest snow is expected closer to the coast, but several inches are possible across the mountains of New Hampshire and western Maine. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ023-NHZ014-031330- Coastal York-Coastal Rockingham- 816 AM EST Mon Dec 2 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Some splash-over is possible along the coast around the time of the mid afternoon high tide. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>154-031330- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 816 AM EST Mon Dec 2 2019 ...GALE WARNING IN EFFECT UNTIL NOON EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Schwibs
In the hours before
Local storm report, Dec 2, 7:54 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
754 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM SNOW 1 S AUBURN 44.08N 70.23W
12/02/2019 M1.8 INCH ANDROSCOGGIN ME TRAINED SPOTTER
&&
TFHLocal storm report, Dec 2, 7:55 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
755 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM SNOW 2 WSW NORTH HAMPTON 42.96N 70.87W
12/02/2019 E6.0 INCH ROCKINGHAM NH TRAINED SPOTTER
0755 AM SNOW BROOKLINE 42.73N 71.67W
12/02/2019 M11.0 INCH HILLSBOROUGH NH PUBLIC
&&Local storm report, Dec 2, 7:56 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
756 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM SNOW KENNEBUNK 43.38N 70.55W
12/02/2019 M5.5 INCH YORK ME PUBLIC
0745 AM SNOW MILFORD 42.83N 71.66W
12/02/2019 M11.4 INCH HILLSBOROUGH NH COCORAHS
COCORAHS STATION NH-HL-84 MILFORD 0.5 S.
0710 AM SNOW 1 NNW BOW 43.15N 71.56W
12/02/2019 M8.0 INCH MERRIMACK NH COCORAHS
COCORAHS STATION NH-MR-4 BOW 1.6 NW.
0700 AM SNOW 2 SSE CONCORD 43.18N 71.52W
12/02/2019 M5.0 INCH MERRIMACK NH COCORAHS
COCORAHS STATION NH-MR-9 CONCORD 3.8 SSE.
0700 AM SNOW SUTTON 43.34N 71.95W
12/02/2019 M5.6 INCH MERRIMACK NH COCORAHS
COCORAHS STATION NH-MR-63 SUTTON MILLS 0.1
ENE.
0700 AM SNOW TAMWORTH 43.86N 71.27W
12/02/2019 M1.3 INCH CARROLL NH COCORAHS
COCORAHS STATION NH-CR-27 TAMWORTH 0.4 NNW.
0700 AM SNOW 2 ESE SANBORNTON 43.48N 71.55W
12/02/2019 M3.0 INCH BELKNAP NH COCORAHS
COCORAHS STATION NH-BK-1 TILTON NORTHFIELD
3.3 NE.
0700 AM SNOW 3 NE SCARBOROUGH 43.61N 70.28W
12/02/2019 M1.8 INCH CUMBERLAND ME COCORAHS
COCORAHS STATION ME-CM-128 SOUTH PORTLAND
1.7 S.
&&Local storm report, Dec 2, 8:02 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
802 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM SNOW 1 W OTISFIELD 44.15N 70.58W
12/02/2019 M1.5 INCH OXFORD ME TRAINED SPOTTER
&&
TFHLocal storm report, Dec 2, 8:04 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
804 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM SNOW 1 WSW KITTERY 43.09N 70.75W
12/02/2019 M8.0 INCH YORK ME TRAINED SPOTTER
&&
TFHLocal storm report, Dec 2, 8:20 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
820 AM EST MON DEC 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 3 NW SANDWICH 43.82N 71.46W
12/02/2019 M1.0 INCH CARROLL NH PUBLIC
0800 AM SNOW 1 ENE GREENVILLE 42.78N 71.78W
12/02/2019 M13.5 INCH HILLSBOROUGH NH COCORAHS
COCORAHS STATION NH-HL-48 GREENVILLE 1.1
ENE.
0800 AM SNOW 2 E DANBURY 43.52N 71.82W
12/02/2019 M4.7 INCH MERRIMACK NH COCORAHS
COCORAHS STATION NH-MR-6 DANBURY 2.2 ESE.
0800 AM SNOW 3 SW ALBANY 43.93N 71.22W
12/02/2019 M1.6 INCH CARROLL NH COCORAHS
COCORAHS STATION NH-CR-41 ALBANY 2.8 SW.
0730 AM SNOW 6 SE LIMERICK 43.63N 70.71W
12/02/2019 M2.0 INCH YORK ME COCORAHS
COCORAHS STATION ME-YK-57 NORTH WATERBORO
1.2 NE.
0700 AM SNOW 4 W UNITY 43.29N 72.33W
12/02/2019 M7.0 INCH SULLIVAN NH COCORAHS
COCORAHS STATION NH-SL-3 WEST UNITY 0.7 WSW.
0700 AM SNOW 3 WSW DEERFIELD 43.13N 71.28W
12/02/2019 M6.5 INCH ROCKINGHAM NH COCORAHS
COCORAHS STATION NH-RC-18 DEERFIELD 3.2 WSW.
0640 AM SNOW WOLFEBORO 43.58N 71.22W
12/02/2019 M2.0 INCH CARROLL NH COCORAHS
COCORAHS STATION NH-CR-16 WOLFEBORO 0.6 SW.
0600 AM SNOW 5 NW HOLLIS 43.65N 70.68W
12/02/2019 M1.7 INCH YORK ME COCORAHS
COCORAHS STATION ME-YK-3 HOLLIS CENTER 5.4
NW.
&&Nearby
Coastal Flood Statements in Maine, 2019Coastal Flood Statements in New Hampshire, 2019Every coastal flood statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.